MAUDE Adverse Event Report: ETHICON INC. VCL+ VIO 27IN 0 S/A CT-1; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ VIO 27IN 0 S/A CT-1; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number VCP340H
Medical Device Problem Codes Break (1069); Inaccurate Information (4051)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/20/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Attempts to obtain the device have been made.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported a patient underwent an unknown laparoscopic ob-gyn procedure on (b)(6) 2019 and suture was used.The suture broke while tying.The product was packed in a different package when it was returned by the hospital.Thus, the product code indicated on the package is not the same.The lot number is unknown.Further details are not provided.There were no adverse consequences to the patient.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 01/14/2020.Additional information: additional h3 investigation summary: an empty labeling winding former and a needle suture part were received for analysis.During visual inspection of the needle / suture piece, marks were observed on the needle of the body that appears to be through the use of surgical instruments.The suture, excess body fluids and the cutting of the ends that appear to be through the use of a surgical instrument were examined.Due to the condition of the sample, the functional test cannot be performed.As with any device, care must be taken to avoid damaging the filament when handling it.Avoid crushing or crimping of surgical instruments, such as needle holders and tweezers.In addition, due that the product was packed in a different package when it was returned by the hospital; it was not possible to determine the reported issue of identification of packaging labeling.The manufacturing records could not be reviewed as the lot number is unknown.Due to the condition of the sample, the assignable cause of the performance rupture suture suggests improper handling of the sample.

Brand Name
VCL+ VIO 27IN 0 S/A CT-1
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key9454451
Report Number2210968-2019-90772
Device Sequence Number3040486
Product Code GAM
UDI-Device Identifier10705031052499
UDI-Public10705031052499
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K032420
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVCP340H
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/09/2020
Initial Date Received by Manufacturer 11/20/2019
Supplement Date Received by Manufacturer12/18/2019
Initial Report FDA Received Date12/11/2019
Supplement Report FDA Received Date01/14/2020
Patient Sequence Number1